MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM VITAMIN B12; VITAMIN B12 IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM VITAMIN B12; VITAMIN B12 IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer communicated that they suspect the atellica im vb12 the dtt/releasing agent was not prepared according to instructions in the instructions for use (ifu).Siemens is investigating.The interpretation of results section of the instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
A falsely elevated result was obtained using the atellica im vitamin b12 (vb12) assay and was reported to the physician.It is unknown if the physician questioned the result.The sample was retested in triplicate using 2 different atellica im instruments.The customer issued a corrected report to physician, averaging the three repeat replicates.There is no report that treatment was altered or prescribed and no report of adverse health consequences due to the falsely elevated atellica im vb12 result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00119 on june 28, 2019.On 08/08/2019: additional information: atellica im vb12 dtt/rel kit, material no.: 10995718, gtin (b)(4), lot no.01370010a, exp.Date 2020/01/01 was used when the elevated result was obtained.The following information was obtained during the investigation: controls recover lower (it is unknown if controls were with in acceptable ranges).Initial and repeat results for the sample in question ((b)(6)) used the same calibration.Sample was under refrigeration until repeat testing was performed.Initial and repeat results for the sample in question ((b)(6)) were tested approximately 1-2 hrs apart.Physician did not question the initial result; the discordant result was noticed internally by laboratory staff and corrected reports were issued the following morning.Siemens continues to investigate this event.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 1219913-2019-00119 on june 28, 2019.Siemens filed mdr 1219913-2019-00119 supplemental report 1 on august 29, 2019.Additional information from 09/04/2019: siemens' investigation is complete.The initial issue was reported as a high vb12 result of 755 pmol/l on one atellica im 1600 and a repeated result of 97 pmol/l (mean of 3 replicates in pmol/l: 96,94,101) on a different atellica im 1600 instrument.This was the only result that was initially high and repeated low; other patients had decreased results and repeated in the normal range.The issue was identified by the laboratory and physician was not involved before the corrected result was issued.Based on the information available, there is evidence that an incorrect amount of dtt was added, or omitted altogether, in preparing the dtt/releasing agent for the original patient sample.There is no report that treatment was altered or prescribed and no report of adverse health consequences as a result of this event.No other issues have been reported by the customer since the event.No systemic product non-conformance was recognized.The incident appears to be singular in nature.The instructions for use states the following in the preparing the reagents section: "use this procedure to prepare the dtt/releasing agent.Note: careful preparation of dtt/releasing agent is required to obtain accurate and consistent results since the absolute amount of dtt delivered for each test can affect results.Prepare the dtt/releasing agent immediately before using.Use the prepared dtt/releasing agent within 108 hours.1.Add 300 ul dtt to 12.0 ml releasing agent in a test tube using a volumetric pipet.2.Mix the dtt and releasing agent in the test tube.Cover the test tube with self-sealing laboratory film and invert the test tube several times to mix.3.Remove the self-sealing laboratory film and pour the entire contents into the disposable readypack ancillary reagent pack provided.4.Place a pack seal on the disposable ancillary reagent pack.Ensure that the seal is centered over the opening of the pack, and press firmly on the adhesive portion of the seal.Note: dtt/releasing agent readypack ancillary reagent packs are lot-number-specific.Do not use packs from one lot of dtt/releasing agent with any other lot of dtt/releasing agent." based on the investigation, no product problem was identified.No further evaluation of the device is required.

Brand Name
ATELLICA IM VITAMIN B12
Common Device Name
VITAMIN B12 IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8746334
Report Number1219913-2019-00119
Device Sequence Number13788591
Product Code CDD
UDI-Device Identifier00630414600284
UDI-Public00630414600284
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K993571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2019
Device Model NumberN/A
Device Catalogue Number10995715
Device Lot Number28162253
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer08/08/2019
09/04/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date08/29/2019
09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1